Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 7, 2019, 2:31 PM CDT for Jackson County, Monroe County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 7, 2019, 3:08 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:34 PM CDT | TSTM WND DMG | 3 N Disco, WI | 4 MAPLE TREES BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WUUS53 KARX 071931
SVRARX
WIC053-081-072030-
/O.NEW.KARX.SV.W.0091.190807T1931Z-190807T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
231 PM CDT Wed Aug 7 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in west central Wisconsin...
Northwestern Monroe County in west central Wisconsin...
* Until 330 PM CDT.
* At 231 PM CDT, a severe thunderstorm was located 9 miles north of
North Bend, or 11 miles southwest of Black River Falls, moving east
at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Black River Falls around 300 PM CDT.
Millston around 315 PM CDT.
Other locations impacted by this severe thunderstorm include
Franklin, Sand Pillow, Melrose, Shamrock, The Black River
Correctional Center, Pigeon Creek Campground and The Black River
Falls Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4409 9055 4411 9115 4423 9115 4435 9100
4436 9053
TIME...MOT...LOC 1931Z 268DEG 24KT 4422 9105
HAIL...1.00IN
WIND...60MPH
$$
Baumgardt3 follow-up statements
066
WWUS53 KARX 071949
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
249 PM CDT Wed Aug 7 2019
WIC053-081-072030-
/O.CON.KARX.SV.W.0091.000000T0000Z-190807T2030Z/
Jackson WI-Monroe WI-
249 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL JACKSON AND NORTHWESTERN MONROE COUNTIES...
At 248 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Shortville to 7 miles northwest of
Cataract, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Millston around 315 PM CDT.
Other locations impacted by these severe thunderstorms include Sand
Pillow, Shamrock, The Black River Correctional Center, Pigeon Creek
Campground, The Black River Falls Airport, Castle Mound and The North
Flowage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4409 9055 4412 9092 4424 9097 4435 9085
4436 9053
TIME...MOT...LOC 1948Z 286DEG 26KT 4437 9054 4417 9092
HAIL...1.00IN
WIND...60MPH
$$
Baumgardt855
WWUS53 KARX 071957
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
257 PM CDT Wed Aug 7 2019
WIC053-081-072030-
/O.CON.KARX.SV.W.0091.000000T0000Z-190807T2030Z/
Jackson WI-Monroe WI-
257 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL JACKSON AND NORTH CENTRAL MONROE COUNTIES...
At 256 PM CDT, strong to severe thunderstorms were located along a
line extending from 10 miles south of Shortville to near Cataract,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Millston around 315 PM CDT.
Other locations impacted by these severe thunderstorms include I 94
Exit 128, Shamrock, The Black River Correctional Center, Pigeon Creek
Campground, The Black River Falls Airport, Castle Mound and The North
Flowage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4409 9055 4412 9084 4423 9088 4435 9077
4436 9053
TIME...MOT...LOC 1956Z 286DEG 26KT 4435 9046 4416 9084
HAIL...1.00IN
WIND...60MPH
$$
Baumgardt892
WWUS53 KARX 072008
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
308 PM CDT Wed Aug 7 2019
WIC053-081-072017-
/O.CAN.KARX.SV.W.0091.000000T0000Z-190807T2030Z/
Jackson WI-Monroe WI-
308 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JACKSON AND
NORTH CENTRAL MONROE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However frequent
lightning is still occurring with the storms today.
LAT...LON 4409 9055 4412 9084 4423 9088 4435 9077
4436 9053
TIME...MOT...LOC 2004Z 268DEG 24KT 4435 9038 4416 9076
$$
BaumgardtWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:59 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 12:59 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1259 PM CDT Wed Aug 7 2019 .SHORT TERM...(Today and Tonight) Issued at 200 AM CDT Wed Aug 7 2019 Upper level shortwave trough driving east across southern Canada today, skirting over the northern great lakes tonight. A sfc cold front will precede the trough into the region, with current timing sliding it across the local area between roughly 20-04z. Not an overly convergent front, mostly in the 900 mb layer. Little/if any upper level jet support (unlike the Tue night storm system) while the bulk of the mid/upper level shortwave energy hugs northern WI and northward. Low level moisture will be on the increase, with sfc tds expected to climb into the mid/upper 60s with resulting SBCAPES around 2k J/kg or so. Shear remains mostly displaced west into the colder air, although could be some overlap with 30 kts in the 0-3km layer. That said, the front and better instability could out pace the shear. While PWs will be on the climb, perhaps up to 1 3/4 inches, warm cloud depths marginal at less than 3.5 K and not much for low level moisture transport. Overall, should see convection spark this afternoon, mostly starting in the north, spreading southwest along/ahead of the sfc front. How far south is still in question. Higher chances still favored along north of I-94 (better forcing, deeper saturation). Expect some stronger storms given the anticipated instability, but with uncertainties with shear, severe threat may be isolated in nature. If better shear could be realized, so would the severe potential (greater). In the end, think a watch is still likely for later this afternoon/evening for northern parts of WI - how far south is a question. Hail and wind are the main threats. .LONG TERM...(Thursday through Tuesday) Issued at 200 AM CDT Wed Aug 7 2019 Models still firm in making the end of the work week quite pleasant. Weak high pressure still slated to build in post the Wed system with drier and cooler air accompanying it. Dry, sunny with highs mostly in the 70s. For the weekend, the EC and GFS also remain in pretty good agreement with topping an upper level ridge over the rockies/northern plains with bits of shortwave energy. How much of a punch these will pack is uncertain, with some differences in timing. As of now, most agreement lies in bringing related shower/storm chances in for Sat night/Sun morning. Change in airmass (lower Tds, not as warm) look to minimize potential instability, with timing of shortwave energy also not favorable. Overall, not seeing much of a strong (or severe for that matter) threat in this time period. Looking ahead, models suggesting a pattern shift to more zonal for next week. Temperatures should moderate to more seasonable normals, with periodic shortwave troughs bringing shower/storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1259 PM CDT Wed Aug 7 2019 Isolated thunderstorms are possible through early evening but the bulk of this activity should stay northeast of the TAF sites. Otherwise, plan on VFR conditions. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM....Rieck AVIATION...Wetenkamp
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 415 AM CDT Wed Aug 7 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 415 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening. A few could be strong, potentially severe. Main threats include hail and locally strong winds. The higher threat currently lies along and north and east of Interstate 94, but could spread farther south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are occasional small storm chances from Saturday into next week. Severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... A few local spotter groups could be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 7, 1:49 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service La Crosse WI
149 PM CDT Wed Aug 7 2019
WIZ032-033-071915-
Buffalo-Trempealeau-
149 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUFFALO AND
SOUTHERN TREMPEALEAU COUNTIES...
At 148 PM CDT, a strong thunderstorm was located near Arcadia, moving
east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Arcadia, Blair, Dodge, Ettrick, Highway 95 And County D, Beach
Corners, Thimble Park, Highway 95 And County C, North Creek, Peacock
Hill, Tamarack, Frenchville, Square Bluff, Iduna and Hegg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4432 9165 4432 9117 4425 9117 4425 9115
4409 9115 4412 9166
TIME...MOT...LOC 1848Z 290DEG 26KT 4419 9152
WetenkampSpecial weather statement, Aug 7, 2:23 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
223 PM CDT Wed Aug 7 2019
WIZ029-033-034-042-072030-
Jackson-Trempealeau-Clark-Monroe-
223 PM CDT Wed Aug 7 2019
...A FEW STRONG THUNDERSTORMS IN WEST-CENTRAL WISCONSIN...
At 218 PM CDT, radar indicated scattered thunderstorms were located
along a line extending from north of Black River Falls to near
Galesville. Movement was east at 20 mph.
An isolated strong storm is possible with winds up to 40 mph, penny
sized hail, and frequent lightning.
Locations that might be impacted through 4 pm include... Black River
Falls, North Bend, Millston, Hatfield, Franklin, Irving, Merrillan,
Ettrick, Melrose, Warrens, and Pigeon Creek Campground.
If outdoors, seek shelter inside a building if storms approach.
LAT...LON 4408 9034 4410 9147 4448 9079 4448 9032
4439 9032
TIME...MOT...LOC 1921Z 279DEG 20KT 4442 9075 4413 9127
BaumgardtThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:49 PM CDT | Special Weather Statement | ARX | Trempealeau | 26 min |
| Aug 7, 2:23 PM CDT | Special Weather Statement | ARX | Jackson | 67 min |
| Aug 7, 3:31 PM CDT | Special Weather Statement | ARX | Taylor | 59 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 55 min |
| Aug 7, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 44 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | ARX | Eau Claire | 50 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | ARX | Jackson | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.